Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 22, NWS Midland/Odessa, TX

February 17, 2006

NWS Midland/Odessa, TX issued this high wind warning at Feb 17, 2006, 1:18 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2006, 1:18 AM CST (07:18 UTC)
Expired
Feb 17, 2006, 9:00 AM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 170718
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
118 AM CST FRI FEB 17 2006

...HIGH WINDS THROUGH GUADALUPE PASS EARLY THIS MORNING...

TXZ258-171500-
/O.NEW.KMAF.HW.W.0022.060217T0718Z-060217T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1218 AM MST FRI FEB 17 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR GUADALUPE PASS...WHICH IS IN EFFECT UNTIL 8 AM MST
THIS MORNING.

STRONG NORTHEAST WINDS SUSTAINED AT 35 TO 50 MPH...WITH A FEW
GUSTS OVER 60 MPH WILL PERSIST THROUGH THE EARLY MORNING HOURS
THROUGH GUADALUPE PASS. THE WINDS ARE EXPECTED TO SUBSIDE BY MID
MORNING. 

MOTORISTS TRAVELING ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS
EARLY THIS MORNING SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES.

$$
2 follow-up statements
000 
WWUS74 KMAF 171046
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 AM CST FRI FEB 17 2006

...HIGH WINDS THROUGH GUADALUPE PASS EARLY THIS MORNING...

TXZ258-171500-
/O.CON.KMAF.HW.W.0022.000000T0000Z-060217T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
346 AM MST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

STRONG NORTHEAST WINDS SUSTAINED AT 35 TO 50 MPH WILL PERSIST
THROUGH THE EARLY MORNING HOURS IN GUADALUPE PASS.  THE WINDS
ARE EXPECTED TO SUBSIDE BY MID MORNING AS THE SURFACE PRESSURE
GRADIENT EASES.

MOTORISTS TRAVELING ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS
EARLY THIS MORNING SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES.

$$
000 
WWUS74 KMAF 171509
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
909 AM CST FRI FEB 17 2006

...HIGH WIND WARNING ALLOWED TO EXPIRE..

.WINDS WILL BE DECREASING THROUGH GUADALUPE PASS THROUGH 11 AM
MST AS THE LEADING EDGE OF THE COLD FRONT MOVES WEST OF THE
MOUNTAINS.

TXZ258-171615-
/O.EXP.KMAF.HW.W.0022.000000T0000Z-060217T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
809 AM MST FRI FEB 17 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL REMAIN UP
AT 25 TO 35 MPH TILL 11 AM MST THROUGH GUADALUPE PASS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 17, 1:07 AM CST, 11 minutes earlier.

Area forecast discussion, Feb 17, 1:07 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 AM CST FRI FEB 17 2006

.UPDATE...
STRONG SURFACE PRESSURE RISES OVER SOUTHEAST NEW MEXICO OF NEARLY 3
MB/HR ARE TRANSLATING INTO HIGH WINDS THROUGH GUADALUPE PASS EARLY
THIS MORNING.  EXPECT THESE STRONGER GAP WINDS TO LAST FOR A FEW
MORE HOURS DUE TO THE STRONG SURFACE PRESSURE RISES.  WILL GO AHEAD
AND UPDATE TO ISSUE A HIGH WIND WARNING UNTIL 17/15Z.  THIS MAY BE A
BIT TOO LONG...BUT WILL REASSESS BY NORMAL ISSUANCE TIME AND GO FROM
THERE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

&&

67/21
Hazardous weather outlook, Feb 17, 1:11 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
111 AM CST FRI FEB 17 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171500-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
111 AM CST FRI FEB 17 2006 /1211 AM MST FRI FEB 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT AND FRIDAY

STRONG NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS OVER 60 MPH WILL
PERSIST IN GUADALUPE PASS THROUGH THE REST OF THE NIGHT. THESE
WINDS ARE EXPECTED TO EASE AROUND SUNRISE OR SHORTLY THEREAFTER AS
THE SURFACE PRESSURE GRADIENT SLACKENS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT PRECIPITATION IS FORECAST TO DEVELOP ACROSS THE AREA EARLY
SATURDAY AND LAST INTO SUNDAY MORNING. SOME OF THIS PRECIPITATION
COULD FALL IN THE FORM OF LIGHT FREEZING RAIN. A BETTER CHANCE OF
RAIN OR LIGHT FREEZING RAIN IS EXPECTED OVER THE NORTHERN PERMIAN
BASIN AND THE WESTERN LOW ROLLING PLAINS. AS THE GROUND IS VERY
WARM FROM THE RECENT ABOVE NORMAL TEMPERATURES...SIGNIFICANT
ACCUMULATIONS OF ICE ARE NOT EXPECTED. HOWEVER...PATCHY SLICK
SPOTS COULD DEVELOP ON BRIDGES AND OVERPASSES SATURDAY MORNING AND
AGAIN ON SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.